Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)

 

Local limit theorem for symmetric random walks in Gromov-hyperbolic groups


Author: Sébastien Gouëzel
Journal: J. Amer. Math. Soc. 27 (2014), 893-928
MSC (2010): Primary 05C81, 60J50, 20F67
Published electronically: March 20, 2014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Completing a strategy of Gouëzel and Lalley, we prove a local limit theorem for the random walk generated by any symmetric finitely supported probability measure on a non-elementary Gromov-hyperbolic group: denoting by $ R$ the inverse of the spectral radius of the random walk, the probability to return to the identity at time $ n$ behaves like $ C R^{-n}n^{-3/2}$. An important step in the proof is to extend Ancona's results on the Martin boundary up to the spectral radius: we show that the Martin boundary for $ R$-harmonic functions coincides with the geometric boundary of the group. In Appendix A, we explain how the symmetry assumption of the measure can be dispensed with for surface groups.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 05C81, 60J50, 20F67

Retrieve articles in all journals with MSC (2010): 05C81, 60J50, 20F67


Additional Information

Sébastien Gouëzel
Affiliation: IRMAR, CNRS UMR 6625, Université de Rennes 1, 35042 Rennes, France
Email: sebastien.gouezel@univ-rennes1.fr

DOI: http://dx.doi.org/10.1090/S0894-0347-2014-00788-8
PII: S 0894-0347(2014)00788-8
Keywords: Local limit theorem, random walk, hyperbolic group, spectral radius, Martin boundary, transfer operator
Received by editor(s): September 17, 2012
Received by editor(s) in revised form: September 17, 2013
Published electronically: March 20, 2014
Article copyright: © Copyright 2014 American Mathematical Society